Medicines That May Cause Rashes in Children

Browse By All Topics

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

Medicines That May Cause Rashes in Children

Many prescription and nonprescription medicines can cause a rash. A few common examples are:

  • Antibiotics.
  • Aspirin, ibuprofen (Advil, Motrin), and naproxen (Aleve).
  • Pain medicines, such as codeine.
  • Seizure medicines.

If a rash occurs after your child has begun a new medicine:

  • Stop giving the medicine to your child.
  • Call the doctor who prescribed or recommended the medicine to determine if another medicine needs to be prescribed.
ByHealthwise Staff
Primary Medical ReviewerWilliam H. Blahd, Jr., MD, FACEP - Emergency Medicine
Specialist Medical ReviewerH. Michael O'Connor, MD - Emergency Medicine
Last RevisedFebruary 21, 2012



This information does not replace the advice of a doctor. Healthwise, Incorporated disclaims any warranty or liability for your use of this information. Your use of this information means that you agree to the Terms of Use.

How this information was developed to help you make better health decisions.





© 1995-2012 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.